MAUDE Adverse Event Report: CONTEGO MEDICAL, INC NEUROGUARD IEP SYSTEM; STENT, CAROTID

CONTEGO MEDICAL, INC NEUROGUARD IEP SYSTEM; STENT, CAROTID
Model Number NG-0730-140-2
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the neuroguard was prepped according to the ifu with no issue.Device was positioned within the lesion for treatment.The target vessel was the lica/lcca.Blue outer sheath was retracted to expose the ng [neuroguard] filter, filter deployment knob was turned counterclockwise according to the ifu, but the filter was initially unresponsive opening.The six filter markers were visualized opening completely as the blue sheath was retracting back deploying the sheath.Stent was deployed and the case was completed.Upon visual inspection for debris in the filter on the back table post procedure, the filter was unresponsive to opening using the filter deployment knob.The procedure was completed with no incident or complication.
 
Additional Manufacturer Narrative
Investigation details: the distal end of the filter chassis to the activation wire joint was examined under magnification and was found intact and undamaged.Handle wheel was rotated to open the filter frame chassis which did open, but with delay.Handle covers and handle halves were removed, exposing the activation wire to hypotube to spring to handle screw joint.This joint was intact and undamaged.Device functioned properly other than the none smooth/responsive movement of the filter frame chassis.Examination of the shaft found a kink/buckled location on the blue sheath.Product evaluation conclusion: the filter frame chassis' slow response to movement of its activation wire can be due to the dried blood and decontamination solution in the lumen housing containing the activation wire.These dried materials can restrict the smooth movement of the activation wire that opens and closes the filter frame chassis.The kinked/buckled sheath could have occurred during shipping and may not have been present during the use of the device.However, if the user did accidentally kink the device during insertion and then continued to use the device, the kink will cause restriction on the activation wire which will cause a delayed response to handle wheel rotation.The user did not notice any delayed filter frame chassis movement during prep so the kink was not present prior to loading the device into the patient.The filter frame chassis did open up to its fully specified diameter of 7 - 7.5 mm.This mdr is a remedial submission made in direct response to fda form 483 observations to ensure full reporting compliance.The associated compliant was originally classified as non-reportable; however, following a retrospective reassessment, the manufacturer determined that the event meets the reportability criteria under 21 cfr part 803.This submission fulfills our commitment to correct the initial reporting determination.

Brand Name
NEUROGUARD IEP SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CONTEGO MEDICAL, INC
3801 lake boone trail,
suite 100
raleigh NC 27607
Manufacturer (Section G)
CONTEGO MEDICAL
3801 lake boone trail,
suite 100
raleigh NC
Manufacturer Contact
james clossick
3801 lake boone trail
suite 100
raleigh, NC 27607
3056071708
MDR Report Key25414379
Report Number3011471056-2025-00019
Device Sequence Number9551293
Product Code NIM
UDI-Device Identifier00851616007606
UDI-Public00851616007606
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P240009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNG-0730-140-2
Device Catalogue NumberNG-0730-140-2
Device Lot NumberZ2460578F
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight66 KG